# SDR CA040426004

- Difficulty date: April 21, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 6,925 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: RG9080J4AM
- Part serial: C4010
- Condition: Inoperative
- Location: Fuel System
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PUMP WAS RECENTLY MODIFIED/OVERHAULED.  IT WAS DISCOVERED THAT ENGINE DRIVEN FUEL PUMP OUTPUT PRESSURE DROPPED RIGHT OFF AT IDLE POWER BUT WAS FINE AT HIGH POWER SETTINGS. ENGINE DID NOT GIVE ANY INDICATION OF PUMP PRESSURE DIFFICULTIES, ROUGH RUNNING, QUITTING,ETC.   PUMP WAS REMOVED AND REPLACED WITH A SERVICEABLE UNIT.  SUSPECTED INTERNAL RELIEF VALVE AT FAULT.  PUMP IS PRESENTLY AT COMPONENT SHOP.  TEARDOWN REPORT RECEIVED FROM AND FINDINGS WERE AS FOLLOWS:  RELIEF VALVE POPPET SEATING AREA UNEVENLY WORN AND NICKED CAUSING POOR SEATING ON RELIEF VALVE HSG.  LOCK RING.  ADJUSTMENT SCREW CAME OFF AND WAS LODGED BETWEEN SPRING AND SPRING SEAT.   DRIVE SEAL NUT LOCK SCREW WRONG.
